Nancy I am not familiar with that medication. Is she taking anything else for her sore throat, antibiotics? When she is awake check to make sure she doesn't have any rash or hives on her back, legs, or her diaper area. If it continues ask the Dr. or pharmacist if it could be a side effect from the meds. Your not paranoid, she's your baby and your worried. We go to the ends of the earth for our children. Good luck!!
Hi Nancy, my daughter has been on that med for 14 years and we have not had that reaction. But, that does not mean that it could not affect your child in that way. Other meds has caused my daughter to have twitches, awake and asleep, even to the point of lifting her leg off the bed. We had her admitted for a VEEG due to the twitching and found out it was not due to seizures but due to side effects of a medication. Zarontin has been around for years (I think 30 or so) and it is amazing for absence seizures. It certainly has helped my daughter. I hope it is all associated with being sick and a good nights sleep will come for all.
MY 10 YR OLD SON DOES THIS FLOPING withh uncontrolable movements an then in a few wks after this starts he starts jerking at night then next comes the bad seizures as soon as he closes his eyes i always know what is happening as soon as the uncontrolable movement startsits like clock work i can almost time what is coming next,if we raise his meds we stop it before it leads to the grand one an trip to er, this happens about ever 2-3 mths whith him.then teh high dose of meds makes his behavior an mental stage behond anything i could began to explain even to his dr. then they want to say it is just behavior problems but when you know your child an they become someone you dont know you no it is meds that cause this change in your loving child.if we control his seizures then i loose the sweet ,kind ,loving child I know is there ever an answer that gives you your child back an stopes the seizures at the same time.if so we have not found it...
What your describing in terms of nighttime behavior does seem seizure-like. My daughter has nocturnal epilepsy though will get Simple seizures during the day. My daughter will make sounds and it's as if she's having a nightmare or night terror, but a) she has no recollection of anything the next morning (we typically remember we had a bad dream even if we don't remember details) and b) she settles down quickly and is OUT! We have video of her sitting up and actually starring at the computer screen as well for about 30+ seconds. I know that when my daughter had a bad cold in January with a low-grade temp, she had a few Simple seizures during the day and was more active at night. I'm inclined to think that the seizure activity is cold-related, not medication-related, but I'd ask your doctor.
You're not being paranoid..you're being a concerned, loving mother.
It could be a sz thing or just twitches - stinks to never know! I would def tell the neuro about it if it continues. She could be monitored at night to make sure. Also, check if any others meds (for colds) interact with the etho - we had a breakthrough after over a year sz free bc we didn't know about one.
Nancy, my 9 yr old son was diagnosed with Absence seizures on Jan 30th of this year. When he first started ethosuximide his side effects were upset stomach and dizzyness. After about a week, it didn't bother his stomach anymore but he still gets dizzy sometimes. He also gets VERY tired mid morning and mid afternoon at school, so much so that most days he goes to the nurse at least once a day to lay down and usually ends up taking a 20 minute nap. There are days where he's a bit fuzzy trying to concentrate at school too, which is not like him at all. He has been complaining about his legs hurting him, saying that they ache, twitch, throb and vibrate(all his own words). Other than the leg issues, the dr says that these are normal side effects. He said he wasn't sure if his leg issues were caused by the medicine but there is another classmate of his who was also just diagnosed and on the same medicine/dosage who also was complaining of leg pains. I have been needing to sleep with my son ever since his diagnosis as he's been afraid to sleep alone. When he first started the medicine, he did a lot of tossing and turning at night but that has simmered down. He does still move his legs around before falling asleep because they hurt him but once he's sleeping, he's pretty still.
I understand 100% your concern about everything. I too am worried about this turning into something else, about his school work declining and especially about how much HE'S worrying about this. He's asking me if his brain is being permanantely damaged and if he'll be able to go to college. He's doing research online and taking books out from the library. He's trying to learn everything he can about this which is good but in some ways it isn't. He's NINE YEARS OLD after all!!
My daughter Sarah is nine and has grand mal seizures, drop spells and also had strange happenings going on at night. I believe now that this was all a precursor to her seizures. She would slap the pillow with her arm, cry out, cry and then go back to sleep, like nothing had happened. Then she started to have drop spells, then the big seizures. I would definetly talk to your nuerologist about it, if it continues. Good luck and god bless!
Doreen, our 5yo daughter, Shayna, was diagnosed with absence seizures on Jan 30th as well! Just thought that I would mention the coincidence.